Alert archive / California / Wind Advisories in 2011

Wind Advisory 34, NWS Hanford, CA

September 15, 2011

NWS Hanford, CA issued this wind advisory at Sep 15, 2011, 6:21 PM PDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 15, 2011, 6:21 PM PDT (01:21 UTC)
Expired
Sep 15, 2011, 11:00 PM PDT
In force
5 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

581 
WWUS76 KHNX 160121
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
621 PM PDT THU SEP 15 2011

CAZ089-160600-
/O.NEW.KHNX.WI.Y.0034.110916T0121Z-110916T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-
621 PM PDT THU SEP 15 2011

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE
THE WEST SIDE OF THE SAN JOAQUIN VALLEY AND ADJACENT MOUNTAIN
AREAS...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY...WHICH IS
IN EFFECT UNTIL 11 PM PDT THIS EVENING. HIGHWAY 152 FROM SAN LUIS
RESERVOIR TO PACHECO  PASS WILL EXPERIENCE THE STRONGEST WINDS.

* WINDS: WEST 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH.

* TIMING: THROUGH THE EVENING HOURS.

* LOCATIONS INCLUDE: INTERSTATE 5 FROM NEAR COALINGA TO
  GUSTINE...HIGHWAY 152 FROM LOS BANOS TO PACHECO PASS.

* IMPACTS: CROSS WINDS WILL MAKE DRIVING HAZARDOUS FOR HIGH
  PROFILE VEHICLES AND LOCAL AREAS OF BLOWING DUST WILL OCCUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY


WEATHER.GOV/HANFORD
1 follow-up statement
354 
WWUS76 KHNX 160553
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1053 PM PDT THU SEP 15 2011

CAZ089-160700-
/O.EXP.KHNX.WI.Y.0034.000000T0000Z-110916T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-
1053 PM PDT THU SEP 15 2011

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING FOR THE
WEST SIDE OF THE SAN JOAQUIN VALLEY...

THE WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY
WILL EXPIRE AT 11 PM PDT THIS EVENING FOR THE WEST CENTRAL SAN
JOAQUIN VALLEY. WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS.


$$

DUDLEY

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Sep 15, 2:50 PM PDT, 3 hours 31 minutes earlier.

Area forecast discussion, Sep 15, 2:50 PM PDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
250 PM PDT THU SEP 15 2011

.SYNOPSIS...
THE WEAK UPPER LOW THAT WAS OVER NEVADA YESTERDAY HAS MOVED FURTHER
EAST TOWARD THE FOUR CORNERS REGION. THIS WILL KEEP THE POSSIBILITY
OF ISOLATED SHOWERS AND THUNDERSTORMS JUST OVER THE HIGHER
ELEVATIONS OF THE SIERRAS. ONSHORE FLOW WILL INCREASE THE NEXT FEW
DAYS BRINGING MORE STABLE AIR AND COOLER TEMPERATURES. COOLING WILL
START TODAY IN THE NORTHERN VALLEY REGION AND THEN SPREAD THROUGHOUT
THE ENTIRE VALLEY TOMORROW. COOLER TEMPERATURES AND DRY WEATHER WILL
CONTINUE THROUGH THE WEEKEND.

&&

.DISCUSSION...
CONVECTION CONTINUES AS THE DOMINATE WEATHER FEATURE THIS
AFTERNOON WITH ISOLATED CELLS ALREADY POPPING. WHILE THE COVERAGE
IS LESS THE THAT OF THURSDAY AFTERNOON...WILL EXPECT THE SAME
GENERAL AREA OF THE HIGHER TERRAIN OF THE SIERRA NEVADA AND
TEHACHAPI RANGE AND MAYBE THE KERN DESERT. THE ONLY DIFFERENCE IN
THE ENVIRONMENT FROM WEDNESDAY AFTERNOON IS THAT AS THE FLOW ALOFT
IS NOW MORE WESTERLY. SATELLITE IMAGERY SHOWS THIS CHANGE IN
DIRECTION AS THE MOVEMENT OF THE CELLS ARE NOW TOWARD THE EAST AND
AWAY FROM THE VALLEY. AT THIS POINT...WILL EXPECT THE CONVECTION
TO CONTINUE THROUGH SUNSET BEFORE THE ATMOSPHERE STABILIZES AGAIN.
SHORT RANGE MODELS SHOW THE PRECIP BEING PUSHED EASTWARD INTO THE
OWENS VALLEY AND GREAT BASIN DURING THE NIGHT. THIS PUSH...ALONG
WITH A MORE STABLE ATMOSPHERE WILL ALLOW FOR AN EARLY TERMINATION
OF TODAY CONVECTION. ALONG WITH THE WEATHER... WILL EXPECT
TEMPERATURES AND WINDS TO START CHANGING UNDER THE INFLUENCE OF
THE WESTERLY FLOW PATTERN. CURRENTLY...WIND PROFILER DATA FROM
FORT ORD SHOWS THE MARINE LAYER NEAR 2500 FEET. THIS HEIGHT WILL
ALLOW COOL MARINE AIR TO FILTER INTO THE VALLEY FOR THE START OF A
COOLING TREND. THIS TREND WILL SPREAD ACROSS THE VALLEY FLOOR AND
CONTINUE THROUGH SATURDAY WITH SEVERAL DEG-F OF COOLING EACH DAY.
BY SUNDAY...HIGH PRESSURE WILL BEGIN TO REBUILD OVER THE REGION
ALLOWING TEMPERATURES TO START AN UPWARD TREND. LONGER RANGE
MODELS SHOW THE WEAK RIDGE PATTERN OVER THE WEST COAST DURING THE
EARLY PART OF NEXT WEEK WHICH WILL ALLOW FOR SEASONAL NORMS BY
MONDAY AND CONTINUE THE WARMING TREND WITH A FEW DEGREE RISE EACH
DAY THROUGH MIDWEEK. AFTER THURSDAY AFTERNOON/EVENING...WILL
EXPECT THE ATMOSPHERE TO REMAIN DRY THROUGH THURSDAY OF NEXT WEEK.
LONG RANGE MODELS STILL INDICATING A MORE SOUTHERLY FLOW PATTERN
BY NEXT FRIDAY/SATURDAY WHICH IS JUST BEYOND THE FORECAST CYCLE.

&&

.AVIATION...
ISOLATED SHOWERS AND THUNDERSTORMS NEAR THE SOUTHERN SIERRA NEVADA
AND THE TEHACHAPI MOUNTAINS UNTIL 04Z FRIDAY. OTHERWISE...VFR
CONDITIONS CAN BE EXPECTED ACROSS THE CENTRAL CALIFORNIA INTERIOR
THROUGH 00Z SATURDAY.

&&

.AIR QUALITY ISSUES...ON THURSDAY SEPTEMBER 15 2011...
UNHEALTHY FOR SENSITIVE GROUPS IN FRESNO...KERN AND TULARE
COUNTIES. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...MOLINA
AVN/FW...BEAN
SYNOPSIS...ANDERSEN

WEATHER.GOV/HANFORD
Hazardous weather outlook, Sep 14, 9:23 PM PDT, 20 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
923 PM PDT WED SEP 14 2011

CAZ096-097-150530-
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
TULARE COUNTY MOUNTAINS-
923 PM PDT WED SEP 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER ELEVATIONS OF
THE SOUTHERN SIERRA NEVADA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Sep 15, 3:50 PM PDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
350 PM PDT THU SEP 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     LIGHTNING        4 N YOSEMITE VALLEY     37.80N 119.60W
09/13/2011                   MARIPOSA           CA   PARK/FOREST SRVC

            LIGHTNING DAMAGED 14 VEHICLES INCLUDING 1 PARK SERVICE
            VEHICLE AT PORCUPINE FLAT

&&

JBRO

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.